The problem might be poor absorption.
Excerpt from Surviving Hashimoto's - Expect the Unexpected with Hashimoto's...
"Armour's formula contains cellulose and some people report that it causes poor absorption of the hormone. After Armour reformulated the drug to contain cellulose, many long-term Armour supporters reported the return of hypo symptoms. Some patients chew up the pills, which basically unbinds the cellulose enough to change the way the digestive system absorbs it. Chewing the pills didn't work for me and they were quite chalky, thus often got stuck in my teeth. Since switching to Nature-Throid, my hair loss has decreased and I haven't had any sudden desires to fall asleep."
Thanks. I did try chewing it a couple times but, like you, found it chalky and it got stuck in my teeth. I don't know if it matters but I was told I do not have Hashimotos.
If it is an absorption problem, what else can be done? I'll ask my NP about Nature-Throid.
It's best if you can keep all of your info going in one thread, so we can keep track of everything. Just replied with relevant info to your other thread:
Well, I've been on increasing doses of Armour, then Thyroid USP. I had to switch providers and the new nurse practitioner refuses to prescribe natural or compounded meds. My TSH and T4 were recently checked. She refused to test T3. My TSH was .13 (.35 - 4.5) and T4 was .6 (.6 - 1.7). I'm currently taking 180 mg of Thyroid USP. Based on my TSH, she said I'm making too much thyroid and can either drop to 60 mg of Thyroid USP (but get if from someone else) or try Levothroxine.
After reading Stop the Thyroid Madness, I feel my NP doesn't know what she's talking about. I feel trapped due to insurance. Suggestions?